MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. RT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. RT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75004613
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the connector of offset broach handle broke upon impaction.All parts recovered without issue.Delay no greater than thirty minutes was reported.Backup device was available.
 
Additional Manufacturer Narrative
The daa offset adapter right 60/25mm (75004613), used in treatment was received for investigation.It was reported that the connector of offset broach handle broke upon impaction.All parts could be recovered without any issues.A visual investigation could confirm this issue, the part broken off was also received for investigation.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.The failure mode could be confirmed, the root cause is attributed to an insufficient design specifications.Smith and nephew will monitor this version of the device for further similar issues.The device will bi discarded.

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. RT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9568469
Report Number9613369-2020-00010
Device Sequence Number1814271
Product Code JDI
UDI-Device Identifier07611996085471
UDI-Public07611996085471
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75004613
Device Catalogue Number75004613
Device Lot NumberB72751
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer12/26/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1